MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY S HBSAG REAGENT KIT; ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (MOUSE MONOCLONAL IGG AND IGM)

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY S HBSAG REAGENT KIT; ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (MOUSE MONOCLONAL IGG AND IGM)
Catalog Number 06P02-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Complete information for section a1 patient identifier: sid (b)(6).
 
Event or Problem Description
The customer observed false repeat reactive alinity s hbsag results for three cadaveric samples.Tissues for all three were discarded.The following data was provided (units of measure = s/co): (b)(6) hbsag initial result = 7.17 repeat results = 7.47 and 5.03 sample is slightly hemolyzed with visible particulates present grifols procleix nat was nonreactive.(b)(6) hbsag initial result = 1.66 repeat results = 1.39 and 1.36 sample is slightly hemolyzed with large particulate present grifols procleix nat was nonreactive.(b)(6) hbsag initial result = 2.29 repeat results = 2.01 and 2.09 sample is slightly hemolyzed grifols procleix nat was nonreactive no impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Additional data was provided 12june2024 section b5 describe event or problem was updated with the new information.
 
Event or Problem Description
The customer observed false repeat reactive alinity s hbsag results for three cadaveric samples.Tissues for all three were discarded.The following data was provided (units of measure = s/co): e00000145 hbsag initial result = 7.17 repeat results = 7.47 and 5.03 sample is slightly hemolyzed with visible particulates present grifols procleix nat was nonreactive.E00000175 hbsag initial result = 1.66 repeat results = 1.39 and 1.36 sample is slightly hemolyzed with large particulate present grifols procleix nat was nonreactive.E00000182 hbsag initial result = 2.29 repeat results = 2.01 and 2.09 sample is slightly hemolyzed grifols procleix nat was nonreactive.Additional data provided 12june2024: the three samples were repeated after being spun at 5000 rpm for 15 minutes and visible particulate matter removed.The samples were repeated on serial number (b)(6).E00000145 was aliquoted into 2 tubes by the tech, each tube was tested individually to confirm results matched.The hbsag tubes were run on bio-rad's hbsag plate kit.All tubes were nonreactive sid ¿ assay ¿ prespun visible particulates ¿ spun visible particulates ¿ alinity s rerun result.E00000145 hbsag ¿ few chunks ¿ acceptable to run ¿ reactive.E00000145 hbsag ¿ lots of chunks ¿ few floaters ¿ reactive.E00000175 hbsag ¿ few chunks ¿ acceptable to run ¿ reactive.E00000182 hbsag ¿ none seen / alinity assay cup opaque ¿ 'lipid' layer present ¿ reactive.No impact to patient management was reported.
 
Event or Problem Description
The customer observed false repeat reactive alinity s hbsag results for three cadaveric samples.Tissues for all three were discarded.The following data was provided (units of measure = s/co): e00000145 hbsag initial result = 7.17 repeat results = 7.47 and 5.03 sample is slightly hemolyzed with visible particulates present grifols procleix nat was nonreactive.E00000175 hbsag initial result = 1.66 repeat results = 1.39 and 1.36 sample is slightly hemolyzed with large particulate present grifols procleix nat was nonreactive.E00000182 hbsag initial result = 2.29 repeat results = 2.01 and 2.09 sample is slightly.Hemolyzed grifols procleix nat was nonreactive.Additional data provided 12june2024: the three samples were repeated after being spun at 5000 rpm for 15 minutes and visible particulate matter removed.The samples were repeated on serial number as1434.E00000145 was aliquoted into 2 tubes by the tech, each tube was tested individually to confirm results matched.The hbsag tubes were run on bio-rad's hbsag plate kit.All tubes were nonreactive sid ¿ assay ¿ prespun visible particulates ¿ spun visible particulates ¿ alinity s rerun result: e00000145 hbsag ¿ few chunks ¿ acceptable to run ¿ reactive, e00000145 hbsag ¿ lots of chunks ¿ few floaters ¿ reactive, e00000175 hbsag ¿ few chunks ¿ acceptable to run ¿ reactive, e00000182 hbsag ¿ none seen / alinity assay cup opaque ¿ 'lipid' layer present ¿ reactive.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Correction of section d9 date returned to mfg, removed the date of 06/14/2024 within d9.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided, a search for similar complaints, ticket trending review, device history record review, labeling review, return testing, and field data review.Data and information provided were reviewed and support the complaint issue without indication for any additional issue.A search for similar complaints did not identify an increase in complaint activity.Ticket trending review did not identify any trends for the issue for the product.Device history record review did not identify any non-conformances, potential non-conformances, or deviations with list number 06p02-60 and the complaint issue.Labeling was reviewed and adequately addresses the issue under review.A technical review of customer release test data and statistical process control charts for alinity s 6p02-60 reagent lots was performed.No issues were identified during review of customer release testing and there were no issues identified regarding the performance of hbsag lots manufactured over the time frame.To assess the level of hemolysis, a visual inspection of the returned cadaveric samples was performed.The assessment was performed by applying the visual inspection reference guide of the american red cross biomedical services.Per american and european red cross standards, the acceptable level of hemolysis (based on visual/qualitative inspection) is less than 0.8%.The following summarizes the findings of the visual inspection of the returned samples: e00000145: 0.4% of hemolysis; e00000175: 0.5% of hemolysis; e00000182: 0.8% of hemolysis.Out of 3 samples, 1(e00000182) exceeded the acceptable level of hemolysis per the american and european red cross standards.Further, cell-dyn sapphire hemoglobin testing on the returned specimens was performed.The testing concluded of the 3 samples, 1(e00000182) had hemoglobin levels exceeding package insert (2 had levels less than 500 mg/dl).The following table summarizes the alinity s hbsag testing on the returned specimens: sample id / hbsag s/co values / hbsag result.E00000145 / 2.15, 2.3, 2.18/ reactive.E00000175 / 1.18, 1.26, 1.42/ reactive.E00000182 / 1.02, 1.04, no result due to insufficient volume/ reactive.Reference testing was completed using the returned specimens (sample ids e00000145 and e00000175) and alinity s hbcore lot 53283be00.Both specimens resulted nonreactive.Reference testing on specimen e00000182 could not be performed due to sample depletion.Alinity s hbsag is repeat reactive at the customer site and abbott testing site, alinity s anti-hbc is non-reactive at abbott testing site, and hbv nat is reported negative at the customer site.These results may represent cross reactivity with recombinant hbsag following recent hbv vaccination or a false negative hbv nat result of a donor in the anti-hbc window period or an hbv mutant.Correlation with donor vaccination and infectious disease exposure history is recommended.If there is no history of vaccination or clinical suspicion of infection, this combination of results is most consistent with a false reactive alinity s hbsag result.A review of field data for alinity s hbsag was performed.Overall reactive rates of ln 6p02-60 lot 54640fn00 across the christ hospital (usa), applicable peer sites and across a whole blood and plasma screening monitoring group were collected and assessed.Across the whole blood and plasma monitoring group the performance of ln 6p02-60 lot 54640fn00 is within product requirements(99.5%) and comparable to other ln 6p02-60 lots analyzed in the comparison.Irr: 0.027%, rrr: 0.017%, specificity: 99.983% the specificity performance of ln 6p02-60 lot 54640fn00 is within the package insert representative data confidence interval for cadaveric specimens (93.51% - 100%).The specificity at the christ hospital was below this confidence interval, 112 samples had been tested at the time of the review.The christ hospital (usa) irr: 9.821%, rrr: 8.036%, specificity: 91.964% peer sites irr: 2.198%, rrr: 1.846%, specificity: 98.154% based on the results of this investigation, alinity s hbsag reagent ln 6p02-60 lot 54640fn00 is performing as expected.Historical studies have identified donor demographics (older age) and comorbidities, as well as sample integrity as contributing factors for false reactive results associated with cadaveric testing on the alinity s system.Customer education to highlight the importance of pre-analytics to optimize sample integrity were carried out.A malfunction was identified.Based on the information within the complaint record, the device failed to meet performance specifications at the customer site due to the specificity performance of lot 54640fn00 being outside of the package insert representative data confidence interval for cadaveric specimens.However, a systemic issue and/or product deficiency was not identified.
 
Event or Problem Description
The customer observed false repeat reactive alinity s hbsag results for three cadaveric samples.Tissues for all three were discarded.The following data was provided (units of measure = s/co): e00000145 hbsag initial result = 7.17 repeat results = 7.47 and 5.03 sample is slightly hemolyzed with visible particulates present grifols procleix nat was nonreactive.E00000175 hbsag initial result = 1.66 repeat results = 1.39 and 1.36 sample is slightly hemolyzed with large particulate present grifols procleix nat was nonreactive.E00000182 hbsag initial result = 2.29 repeat results = 2.01 and 2.09 sample is slightly hemolyzed grifols procleix nat was nonreactive.Additional data provided 12june2024: the three samples were repeated after being spun at 5000 rpm for 15 minutes and visible particulate matter removed.The samples were repeated on serial number (b)(6).E00000145 was aliquoted into 2 tubes by the tech, each tube was tested individually to confirm results matched.The hbsag tubes were run on bio-rad's hbsag plate kit.All tubes were nonreactive sid ¿ assay ¿ prespun visible particulates ¿ spun visible particulates ¿ alinity s rerun result e00000145 hbsag ¿ few chunks ¿ acceptable to run ¿ reactive.E00000145 hbsag ¿ lots of chunks ¿ few floaters ¿ reactive.E00000175 hbsag ¿ few chunks ¿ acceptable to run ¿ reactive.E00000182 hbsag ¿ none seen / alinity assay cup opaque ¿ 'lipid' layer present ¿ reactive.No impact to patient management was reported.

Brand Name
ALINITY S HBSAG REAGENT KIT
Common Device Name
ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (MOUSE MONOCLONAL IGG AND IGM)
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
sligo F91VY 44
EI  F91VY44
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
sligo F91VY 44
EI   F91VY44
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19354375
Report Number3008344661-2024-00060
Device Sequence Number18064533
Product Code QHM
UDI-Device Identifier00380740136819
UDI-Public(01)00380740136819(17)240723(10)54640FN00
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
BL 125674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2024
Device Catalogue Number06P02-60
Device Lot Number54640FN00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer06/12/2024
08/08/2024
08/14/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date06/27/2024
08/09/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, AS1429; ALNTY S SYSTEM, 06P16-01, AS1429; ALNTY S SYSTEM, 06P16-01, AS1429; ALNTY S SYSTEM, 06P16-01, AS1429
Patient SexUnknown